Jump to content
CrazyBoards.org

Recommended Posts

Posted (edited)

I am having a big problem with feeling sedated and fatigued and sleeping all day. I did labs and do the C-PAP machine so nothing physical is happening. My pdoc is reducing my Clozapine and putting me back on Abilify. The abilify has helped a bit. She is also cutting me off of stimulants. I'm currently not on any antidepressant. I have done pretty much all of the SSRIs, NRIs, and SNRIs. They either don't work or poop out for me. I took clomipramine and it didn't work and had horrible side effects so I thought I would never want to try another TCA but am getting desperate. My main requirement is that it be activating and not be sedating. I'm not even sure too that my pdoc would prescribe one of these meds. 

Edited by CeremonyNewOrder

Share this post


Link to post
Share on other sites

I believe there are some but I’d need help from some of our in house pharmacology experts... @browri @mikl_pls

However, I would be very careful about adding a TCA into an unstable mood situation (that isn’t straight depression obviously), especially if it’s rocky enough that u can’t take stims anymore

Share this post


Link to post
Share on other sites

To answer your question directly, I believe the two that you're most likely to be prescribed by a doctor would be either nortriptyline (metabolite of amitriptyline) or desipramine (metabolite of imipramine). Both or far more noradrenergic than their parent compounds, and they theoretically should be stimulating where the parent compounds would probably be sedating. The other one which you probably wouldn't be able to get prescribed is protriptyline, which is more of an NDRI like bupropion.

Your signature indicates schizoaffective, bipolar type. You're on 1500mg lithium and 1250mg valproate, which will cause a fair bit of sedation. Coming off of dextroamphetamine won't help either. However, your saving grace is that you are reducing clozapine and increasing aripiprazole, which should be more stimulating. Not to mention clozapine on its own can be quite sedating for some people.

If you can tolerate aripiprazole no problem, then I would say to wait until you've completely titrated across to aripiprazole and you've been on your target dose of aripiprazole for at least 3 weeks and off dextroamphetamine for 2 weeks before making a decision of whether an antidepressant is needed.

Share this post


Link to post
Share on other sites

There's also protriptyline (Vivactil). It's stimulating for me.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...